Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 8, 2010, 6:36 PM CST for Custer County, Dewey County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 6:36 PM CST (00:36 UTC)
- Expired
- Mar 8, 2010, 7:06 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Custer County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 130 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:36 PM CST, 1 hour earlier.
Area forecast discussion, Mar 8, 5:36 PM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 536 PM CST MON MAR 8 2010 .AVIATION... 0Z TAFS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS OKLAHOMA TAF SITES. HOWEVER... CHANCES ARE NOT HIGH ENOUGH AT A FEW LOCATIONS FOR A MENTION AT THIS TIME. && .PREV DISCUSSION... /ISSUED 332 PM CST MON MAR 8 2010/ DISCUSSION... AN UPPER LOW OVER NEW MEXICO IS CONTINUING ITS EASTWARD PROGRESSION AS AN ASSOCIATED SURFACE LOW IS CENTERED IN THE VICINITY OF FAR SOUTHEASTERN COLORADO. A DRYLINE CONNECTED TO THIS SURFACE LOW HAS SURGED EASTWARD IN THE LAST SEVERAL HOURS...WITH STRONG THUNDERSTORMS OCCURRING JUST AHEAD OF THE DRYLINE. OTHER THUNDERSTORMS HAVE DEVELOPED IN THE NORTHEAST TX PANHANDLE...AND IN THE LUBBOCK AREA. COOLING WILL OCCUR ALOFT THIS EVENING FROM WEST TO EAST WITH A CONCURRENT INCREASE IN MID LEVEL LAPSE RATES. THERE MAY BE A BRIEF WINDOW FOR SOME STORMS CAPABLE OF LARGE HAIL THIS EVENING IN NORTHWEST OK EAST OF THE SURFACE LOW CENTER WHERE LOW LEVEL MOISTURE WILL PERSIST A LITTLE LONGER THAN IN AREAS FURTHER SOUTH. OTHERWISE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXIT THE CWA TO THE NORTHEAST BY SOMETIME EARLY TUESDAY MORNING. STRONG WEST WINDS ARE EXPECTED ON TUESDAY. SPEEDS MAY BE SOMEWHAT LIGHTER ACROSS NORTHERN OK WHERE CLOUDS ARE EXPECTED TO PERSIST FOR MUCH OF THE DAY...BUT MIXING WILL ALMOST CERTAINLY ALLOW FOR GUSTY WEST WINDS ACROSS SOUTHWESTERN PORTIONS OF THE CWA. INITIALIZED NAM WIND SPEEDS WERE JUDGED TO BE TOO LOW AND HAVE BEEN BUMPED UP. A TROUGH NOW MOVING ONTO THE COAST OF NORTHERN CA APPEARS TO HAVE ALREADY CLOSED OFF...AND SHOULD REACH THE SOUTHERN PLAINS ON WEDNESDAY. ALL MODELS SHOW THE LOW DEEPENING AS IT MOVES OUT OF THE ROCKIES...THEN MAKING A NORTHWARD TURN ONCE IT REACHES THE WESTERN PORTION OF THE CWA. SUCH A TRACK WOULD PLACE MUCH OF THE OUN CWA IN A DRY SLOT...WITH LOW RAIN CHANCES BUT WITH TEMPERATURES COOLER THAN TUESDAY. INITIALIZED POPS AND TEMPERATURES FOLLOW THIS TREND...AND WE LEFT THEM LARGELY UNCHANGED. WITH THE WEDNESDAY LOW MEANDERING AROUND TO THE NORTHEAST OF THE AREA...LOW PRECIP CHANCES CONTINUE THROUGH THE END OF THE WEEK. THE FORECAST BEYOND THURSDAY FROM THE PREVIOUS SHIFT HAS BEEN LEFT INTACT. PLENTY OF UNCERTAINTY EXISTS REGARDING THE MOVEMENT OF MULTIPLE UPPER LOWS FROM THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 45 69 40 62 / 40 10 10 30 HOBART OK 42 68 38 60 / 10 0 0 20 WICHITA FALLS TX 48 76 43 70 / 10 0 10 20 GAGE OK 40 61 30 53 / 30 20 0 30 PONCA CITY OK 48 61 35 59 / 70 40 10 50 DURANT OK 54 72 47 70 / 60 10 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/25/25
Hazardous weather outlook, Mar 8, 5:55 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CST MON MAR 8 2010
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
555 PM CST MON MAR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND WEST OF A LINE
EXTENDING FROM ALVA AND FAIRVIEW...TO EL RENO...PURCELL...SULPHUR...
AND LAKE TEXOMA. THIS INCLUDES THE CITIES OF CLINTON...WEATHERFORD...
WOODWARD...ALTUS...LAWTON...VERNON...WICHITA FALLS...AND ARDMORE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH THIS
EVENING.
IMPACTS...
ISOLATED TORNADOES... AND STRAIGHT LINE WIND GUSTS TO 60 MPH. SOME
DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL UP TO THE SIZE
OF HALF-DOLLARS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
A STRONG UPPER-LEVEL STORM SYSTEM WILL MOVE FROM NEW MEXICO TOWARD
NORTHWEST OKLAHOMA THROUGH TONIGHT. WIDESPREAD SHOWERS AND STORMS
WILL OCCUR AHEAD AND NEAR THIS STORM SYSTEM. WITH LOW-LEVEL MOISTURE
INCREASING AHEAD OF THE STORM SYSTEM...A DRY LINE HAS DEVELOPED OVER
THE PANHANDLES AND WEST TEXAS. A LINE OF STORMS ALONG AND JUST AHEAD
OF THIS DRY LINE WILL MOVE EASTWARD OVER THE SLIGHT RISK AREA THIS
AFTERNOON AND EVENING. MANY OF THE STORMS WILL BE STRONG...PRODUCING
VERY HEAVY RAIN AND SMALL HAIL...AND A FEW OF THEM MAY REACH SEVERE
LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
PATCHY DENSE FOG WILL BE SEEN AHEAD OF A DRY LINE THIS AFTERNOON AND
EVENING. THE FOG WILL BE MOST PERSISTENT ACROSS AREAS NEAR AND EAST
OF INTERSTATE-35.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM WILL APPROACH THE REGION WEDNESDAY BRINGING A
CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
STRONG NORTHWEST WINDS WILL OCCUR THURSDAY AND FRIDAY.In the hours before
Special weather statement, Mar 8, 2:23 PM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CST MON MAR 8 2010
OKZ039-045-082100-
JEFFERSON OK-STEPHENS OK-
223 PM CST MON MAR 8 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND SOUTHERN
STEPHENS COUNTIES.
AT 223 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHEAST OF ADDINGTON TO 3 MILES WEST OF RYAN...MOVING
NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
BRIEF HEAVY RAIN...WIND GUSTS TO 45 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING.
LAT...LON 3388 9793 3398 9791 3399 9796 3400 9798
3399 9801 3399 9806 3430 9799 3463 9757
3396 9757 3396 9760 3397 9761 3398 9768
3392 9775Special weather statement, Mar 8, 4:13 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 413 PM CST MON MAR 8 2010 OKZ014-021-082245- ROGER MILLS OK-BECKHAM OK- 413 PM CST MON MAR 8 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. AT 412 PM CST...STRONG THUNDERSTORMS WERE LOCATED NEAR ERICK AND NEAR SWEETWATER...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3553 9986 3555 9941 3522 9980 3527 9994
Special weather statement, Mar 8, 4:42 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CST MON MAR 8 2010
OKZ014-021-082315-
ROGER MILLS OK-BECKHAM OK-
442 PM CST MON MAR 8 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.
AT 440 PM CST...STRONG THUNDERSTORMS WERE LOCATED 6 MILES NORTHWEST
OF SAYRE AND 7 MILES SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 40
MPH.
HAZARDS INCLUDE...
BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY
WITH THESE STORMS. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO 40
MPH ARE ALSO POSSIBLE.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3575 9961 3577 9938 3538 9937 3524 9969
3546 9993Special weather statement, Mar 8, 4:59 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 459 PM CST MON MAR 8 2010 OKZ014-021-082330- ROGER MILLS OK-BECKHAM OK- 459 PM CST MON MAR 8 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. AT 457 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER BERLIN... MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 40 MPH... THIS STORM HAS SLOWLY INCREASED IN INTENSITY AND IF THIS TREND CONTINUES...MAY BECOME SEVERE. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3579 9940 3555 9937 3541 9965 3546 9969
Local storm report, Mar 8, 5:48 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 2 S ROLL 35.75N 99.72W
03/08/2010 E1.00 INCH ROGER MILLS OK UNKNOWN
RELAYED FROM WFO AMARILLO
&&
JPIKESpecial weather statement, Mar 8, 5:52 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 552 PM CST MON MAR 8 2010 OKZ021-022-090015- BECKHAM OK-WASHITA OK- 552 PM CST MON MAR 8 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND WASHITA COUNTIES. AT 552 PM CST...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF CANUTE...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3547 9927 3531 9909 3521 9945 3530 9953
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:23 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 52 min |
| Mar 9, 12:46 PM CST | River Flood Warning | OUN | Atoka, Bryan | 18 hr |
| Mar 9, 3:35 PM CST | Fire Weather Watch | OUN | Cotton, Jackson, Tillman | 13 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.